MAUDE Adverse Event Report: COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Model Number G13287
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving retrieval of an unknown filter, the snares of two gunther tulip vena cava filter retrieval sets broke off inside the patient (reported under patient identifiers (b)(6)).Per the reporter, the physician was being too aggressive during retrieval attempts, which is believed to have contributed to the devices breaking.One snare was successfully retrieved, and the other snare fragment remained in the patient, likely hooked within the filter.It is unknown how the retrieved snare was recovered.One of the retrieval sets¿ blue outer sheaths also separated from the white hub; however, it is unknown if the hub separated before or after the snare broke, and it is unknown which set was involved.The procedure was aborted.Although it is unknown which snare fragment remains in the patient, the serious injury will be reported under patient identifier (b)(6) (subject of this report).
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving retrieval of an unknown filter, the snares of two gunther tulip vena cava filter retrieval sets broke off inside the patient (reported under patient identifiers (b)(6) and (b)(6)).Per the reporter, the physician was being too aggressive during retrieval attempts, which is believed to have contributed to the devices breaking.One snare was successfully retrieved, and the other snare fragment remained in the patient, likely hooked within the filter.It is unknown how the retrieved snare was recovered.One of the retrieval sets¿ blue outer sheaths also separated from the white hub; however, it is unknown if the hub separated before or after the snare broke, and it is unknown which set was involved.The procedure was aborted.Although it is unknown which snare fragment remains in the patient, the serious injury was reported under patient identifier (b)(6) (subject of this report).Corrected information: d4 (udi); h6 (annex a).Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states that the gtrs is designed for retrieval of tulip and celect filters and that excessive force should not be exerted to collapse/retrieve the filter.There is no evidence to suggest that the customer did not follow the ifu and label.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a definitive cause for the event cannot be determined; however, it is possible that retrieval of a non-cook filter or excessive force exerted to catch/collapse/retrieve the unknown filter may have contributed to the event.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22786169
Report Number1820334-2025-00973
Device Sequence Number9823005
Product Code MMX
UDI-Device Identifier20827002132874
UDI-Public(01)20827002132874(17)280604(10)16628235
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K222254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG13287
Device Catalogue NumberGTRS-200-RB
Device Lot Number16628235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer12/08/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown